Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 3, NWS Pittsburgh, PA

February 18, 2022Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Feb 18, 2022, 6:57 PM EST for Tucker County, West Virginia. It took effect at Feb 19, 2022, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2022, 6:57 PM EST (23:57 UTC)
In effect from
Feb 19, 2022, 9:00 AM EST
Expired
Feb 19, 2022, 6:00 PM EST
In force
9 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2022-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2022-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -215 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
-215 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS71 KPBZ 182357
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
657 PM EST Fri Feb 18 2022

WVZ514-190800-
/O.NEW.KPBZ.WI.Y.0003.220219T1400Z-220219T2300Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
657 PM EST Fri Feb 18 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 9 AM to 6 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
063 
WWUS71 KPBZ 190748
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
248 AM EST Sat Feb 19 2022

WVZ514-192300-
/O.CON.KPBZ.WI.Y.0003.220219T1400Z-220219T2300Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
248 AM EST Sat Feb 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 9 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Brown

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 6:39 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 18, 6:39 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
639 PM EST Fri Feb 18 2022

.SYNOPSIS...
Cold temperatures and light snow for Saturday. Warmer and drier
weather returns on Sunday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Minor changes for the evening update. PoPs were removed as drier air
has diminished the scattered snow showers and flurries. This drier
air has also rapidly decreased cloud cover. Cleared skies faster this
evening than previous forecast. Overnight temperatures were tweaked
with the latest hires model guidance.

Previous discussion...
Subsidence will prevail resulting in clearing sky for part of the
night, temperature will drop into the low 20s, close to the
climatological norm.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
On Saturday, a trough traversing the Great Lakes with vorticity
advection, and what looks to be a decaying cold front providing
ascent, will result in a chance for light snow. As the system begin
frontolysis, the best chance for snow showers will be near the I 80
corridor and the ridges, where ascent will then benefit from upslope.

With the frontal passage, gusty winds and light snow accumulation (a
quick half inch/inch) mainly near I 80 and a couple of inches
possible in the ridges are to be expected.

High pressure will build across the area by late Saturday. Warm
advection will commence overnight and through the day Sunday as sfc
high pressure shifts east. Sunday should be a beautiful day with
plenty of sunshine.

Dry weather and another pleasant day is expect on Monday as
southwest flow prevails.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Model consensus depicts two subsequent low pressure systems moving
across the Upper Ohio Valley mid-week next week that should result in
precipitation chance.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
After remaining MVFR stratocu clears this evening, VFR is expected
most of the night as high pressure briefly builds in. Deterioration
to IFR in snow showers is expected toward sunrise as a cold front
approaches and crosses the region.

Snow should taper off after FROPA, though MVFR stratocu should
continue for part of the afternoon as and upper trough crosses the
region, and convective temperatures are reached. Increasing W wind
is expected late tonight and Saturday with a tightening pressure
gradient in the vicinity of the front, with gusts from 25-30kt.

.Outlook...
Restriction potential returns with low pressure Tuesday and
Wednesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Feb 18, 4:28 AM EST, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
428 AM EST Fri Feb 18 2022

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-190930-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
428 AM EST Fri Feb 18 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:30 PM ESTAreal Flood WarningPBZHancock6 hr
Feb 18, 1:00 AM ESTAreal Flood AdvisoryPBZHancock13 hr

Nearby

Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.